Thomas Lewis

Thomas Lewis

Associate Professor

Office: Petty 141
Starting year at UNCG: 2013
Office Hours: T,Th 10:30 AM - 12:30 PM, TA's hours: (Torre) F 10:30 AM - 12:30 PM, (Shalmali) F 2:30 PM - 3:30 PM


Degree(s): Ph.D. in Mathematics, University of Tennessee (2013)


Fall 2019
  • MAT-190 LEL (Precalculus), MW 2:00-3:15, Petty Science Building 150
  • MAT-190 LEL (Precalculus), F 8:00-8:50, Petty Science Building 223
  • MAT-181 LEC (Foundations of Calculus I), TR 2:00-3:15, Petty Science Building 224
  • MAT-799 DTS (Dissertation)


Member of the Research Group(s): Applied Math
Current Students: Aaron Rapp (Ph.D.)
Former Students: Sandamalee Seneviratne (M.A.), Indika Gunawardana (M.A.)

Selected Publications

  • X. Feng, T. Lewis, and M. Neilan. Discontinuous Galerkin finite element differential calculus and applications to numerical solutions of linear and nonlinear partial differential equations, J. Comput. Appl. Math., Volume 299, p. 68 — 91. 2016.
  • T. Lewis and M. Neilan. Convergence analysis of a symmetric dual-wind discontinuous Galerkin method, J. Sci. Compute., Volume 59, Issue 3, p. 602 — 625. 2014.
  • X. Feng and T. Lewis. Mixed interior penalty discontinuous Galerkin methods for fully nonlinear second order elliptic and parabolic equations in high dimensions, Numer. Methods Partial Differential Equations, Volume 30, Issue 5, p. 1538 — 1557. 2014.
  • X. Feng and T. Lewis. Local discontinuous Galerkin methods for one-dimensional second order fully nonlinear elliptic and parabolic equations, J. Sci. Compute., Volume 59, Issue 2, p. 129 — 157. 2014.
  • X. Feng, C. Kao, and T. Lewis. Convergent finite difference methods for one-dimensional fully nonlinear second order partial differential equations, J. of Comp. and Appl. Math. 254:81-98, 2013.

Brief Biography

Dr. Lewis earned a Ph.D. in 2013 from the University of Tennessee in Knoxville, and he joined the faculty at UNCG the same year. His research focuses on numerical PDEs and applied mathematics.